MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM HEPATITIS C (AHCV); ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM HEPATITIS C (AHCV); ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer from outside the united states reports observation of a false negative result for a patient sample when running atellica im hepatitis c (ahcv), lot 440.The sample was repeated on the same analyzer and a similar result was obtained.The same sample was repeated on an alternate method and a higher result was obtained.The alternate method result was agreed with the confirmatory method (riba).The customer service engineer ran svk for both instruments, and both of them passed.They also checked the water station clearance, and it was good during the micro-chemical inspection.They also changed the tip lot number to avoid any variabilities.The interpretation of results section of the atellica im 1600 hcv instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens continues to investigate.
 
Event or Problem Description
The customer reports observation of a false negative result for a patient sample when running atellica im hepatitis c (ahcv), lot 440.The initial result was not reported to the physician(s).The sample was repeated on the same analyzer and a similar result was obtained.The same sample was repeated on an alternate method and a higher result was obtained.The alternate method result was agreed with the confirmatory method (riba).There are no known reports of patient intervention or adverse health consequences due to the discordant, hcv result.
 
Additional Manufacturer Narrative
Initial mdr 1219913-2023-00186 was filed on 08-sep-2023.Additional information - 30-oct-2023 and 07-nov-2023: an outside the united states (ous) customer reported atellica im false-negative hcv samples as compared to alternate methods siemens has reviewed the findings of hcv testing at this facility.No root cause has been identified.No medical history of the patient was provided.Samples are not available to be tested in-house.Quality control (qc) and calibrations were appropriate.It is possible that the patient has an old infection and titers of the antibodies have fallen below detection or there could be interfering substance.Siemens reviewed internal information to determine if a certain population may be more susceptible to any possible interferent.Additionally, siemens reviewed published literature to understand if antiviral medications could potentially impact immunoassay results.This review did not identify a possible root cause.System had extensive troubleshooting including incubation ring alignment, tip tray alignment, reagent probes and sample probe alignment, luminometer, pmt replaced and all tubing was replaced and system was decontaminated twice.In section h6, the investigation finding and investigation conclusion codes were updated.

Brand Name
ATELLICA IM HEPATITIS C (AHCV)
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key17709835
Report Number1219913-2023-00186
Device Sequence Number11299954
Product Code MZO
UDI-Device Identifier00630414597867
UDI-Public00630414597867
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
10995456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model NumberN/A
Device Catalogue Number10995456
Device Lot Number440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown